Meperidine may be abused more than other prescription opiates since it has a fast onset of action. Improper use and abuse of Meperidine can lead to dependence, tolerance, and addiction. Opiates can be habit-forming, causing not only physical, but also psychological dependence. Withdrawals (vomiting) may occur if the dose of the opiates is reduced or discontinued after long-term use.
Using opiates for an extended period can lead to tolerance, where the user needs to increase the dosage of their opiates to achieve the desired effect, whether the desired effect is pain control or euphoria.
Once the patient develops a tolerance, it becomes even more difficult to stop using due to the withdrawals. Symptoms of withdrawals are an indication of physical dependence and addiction to the opiate Meperidine (Meperidine). Most patients describe withdrawals as the worst, most frightening experience one will ever encounter. One can only imagine the excruciating pain when the opiate user says that they’d rather die than go through the withdrawals. Meperidine physical dependence symptoms, such as withdrawals, lead to psychological dependence. That is when addiction takes over the mind and life of the meperidine opiate user.